The Lupus Forum banner

1 - 13 of 13 Posts

·
Registered
Joined
·
1,640 Posts
Discussion Starter · #1 ·

Hi Friends,

I am in a bad flare now. My Rheumy put me on 40 mgs, of prednisone.
I have been on it since Sunday.

I am experiencing a very hard heart beat. It feels as if my heart will burst from my chest at times.

Have any of you experienced such, while taking higher doses of Prednisone?

Love,
Sandy
 

·
Registered
Joined
·
3,471 Posts
Sandy yes i have everytime they push them up ,its horrible feeling isnt it? but mine does go better after a while, the very first time it happend to me i was scared, i couldnt even keep still, felt like i could hear my heart punding all over my body........ but if your worried seek your gp


hope that helps Lin xxxxxxxxxxxx
 

·
Registered
Joined
·
1,640 Posts
Discussion Starter · #3 ·
Hi Lin,

Yes, it is a bad feeling. I don't remember having this problem in the past with steroids, but it has been a while since I have needed this high a dose.

I am so weak already, and the hard heart beat makes me feel yet weaker.

Thank you, Lin for answering my post.

Sandy
 

·
Registered
Joined
·
1,999 Posts
I remember it well. I can no longer handle steroids above my 3 mg alt 1 mg e/o day. When I was on the roller coaster of steroids I had it frequently.
I also had the "shake & bakes" when I had to withdraw from the prednisone. [shake-tremors, bake-run fevers] Don't miss it one bit.
Sally
 

·
The one and only
Joined
·
1,978 Posts
Yep... I remember those times too... It used to scare me when I was on higher doses of pred... the sad thing is docs don't always warn you of those situations... I remember my rhuemy telling me that it wasn't a side effect, and then I came on here and everyone was like yes, I've experienced that... but it will pass... if it gets tooo overwhelming I would suggest talking to your doc about.

Lots of gentle hugs!
 

·
Registered
Joined
·
4,968 Posts
Hi Sandy,

I would say that this is a common side effect of prednison. Yes, I get this everytime I am on it and it can be scary too. Sometimes it is so bad I feel my heart beat in my ears. (make sense???)

It will subside as you taper your dose. I sure hope you get feeling better and out of the flare.:wink2::wink2::wink2:
 

·
Registered
Joined
·
1,640 Posts
Discussion Starter · #7 ·
Hi Karol,

Thank you, yes hearing my heartbeat in my ears..is a good description.

On a positive note..The pred is making me feel so hyper, that I can actually keep up in the chat room. :lol: Haven't even tried to go into chat for years..because I was so slow..:lol::lol: I guess, there really is always something good that comes from something bad..

Love,
Sandy
 

·
Registered
Joined
·
15,684 Posts
(((((((Sandy))))))))) It's not an uncommon side effect but just get your BP checked out at GP's if this persists :hug: hope you feel better soon.

love
Lily
 

·
Registered
Joined
·
631 Posts
Hi Sandy,

Yep I remember it too, it's not a nice feeling. If you can go and get your bp checked just to be on the safe side though.
Hope you are feeling better soon.

Hugs
Elle x
 

·
Registered
Joined
·
3,471 Posts
Yes Lily is so right, you must get that checked out to, as for me i would say its givcen me high BP ..........but its not nice feeling when you feel like banging drums al over everywhere

hugs Lin xxxxxxxxxxx
 

·
The one and only
Joined
·
1,978 Posts
I am on low doses of prednisone right now... but I remember the sleepless nights and wanting to clean and organize my house 24/7... so please take the good with the bad, and enjoy the extra energy. Hope you have a wonderful weekend!
 

·
Administrator
Joined
·
7,566 Posts
((( Sandy ))) I amsorry that you are flaring at the moment. I hate the rapid heartbeat that comes from the steroids and the restless feeling. I hope that you improve soon. I shall look out for you in chat!!!!:lol:

Take care

Deb
 
1 - 13 of 13 Posts
Top